Alert archive / Louisiana / Flash Flood Warnings in 2009
Flash Flood Warning 30, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Dec 12, 2009, 4:28 PM CST for 5 parishes in Louisiana. It was in force for 8 hr. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 12, 2009, 4:28 PM CST (22:28 UTC)
- Expired
- Dec 13, 2009, 12:30 AM CST
- In force
- 8 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jefferson Parish, LA, Orleans Parish, LA, Plaquemines Parish, LA, Saint Bernard Parish, LA, Saint Charles Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 12, 4:45 PM CST | FLASH FLOOD | New Orleans, LA | MEDIA REPORTS HOMES FLOODED IN THE FOUNTAINBLEU NEIGHBOORHOOD OF ORLEANS PARISH. WIDESPREAD STREET FLOODING CONTINUES ACROSS THE PARISH. |
| Dec 12, 4:48 PM CST | FLASH FLOOD | New Orleans, LA | SERIOUS STREET FLOODING AT ON-RAMPS AND OFF-RAMPS OF ELYSION FIELDS AND INTERSTATE 610. CARS STALLING OUT IN AT LEAST TWO FEET OF WATER. |
| Dec 12, 4:50 PM CST | FLASH FLOOD | Metairie, LA | SERIOUS STREET FLOODING...POSSIBLY STARTING TO THREATEN HOMES. |
| Dec 12, 5:05 PM CST | FLASH FLOOD | Metairie, LA | STREET FLOODING UP TO SUV LEVEL AS WELL AS WATER FLOWING OUT OF CANALS. |
| Dec 12, 6:01 PM CST | FLASH FLOOD | 2 E Destrehan, LA | FLOODING OF ONE HOME ON EAST BANK AND FOUR HOMES ON WEST BANK OF PARISH. |
| Dec 12, 6:15 PM CST | FLASH FLOOD | 4 Ese Chalmette, LA | RELATIVE OF NWS EMPLOYEE REPORTED WIDESPREAD SIGNIFICANT FLOODING ACROSS ST. BERNARD PARISH |
| Dec 12, 6:20 PM CST | FLASH FLOOD | Belle Chasse, LA | SIGNIFICANT STREET FLOODING IN NORTHERN PLAQUEMINES PARISH. |
| Dec 12, 7:00 PM CST | FLASH FLOOD | Metairie, LA | DOZENS OF HOMES ON EAST BANK HAVE FLOODED. |
| Dec 12, 9:00 PM CST | FLASH FLOOD | Chalmette, LA | JUDGE PEREZ DRIVE FROM PARIS ROAD TO ARCHBISHOP HANNAN DRIVE IS FLOODED AND IMPASSIBLE. ALSO...TWO HOMES IN ST. BERNARD PARISH HAVE TAKEN ON SOME WATER. |
| Dec 12, 10:27 PM CST | FLASH FLOOD | New Orleans, LA | *** 1 FATAL *** CAR WITH TWO OCCUPANTS ACCIDENTLY DROVE INTO DONNER CANAL DURING FLASH FLOOD CONDITIONS. THE DRIVER...A 70 YEAR OLD MALE...PUSHED HIS WIFE UP THE CANAL WALL TO SAFETY BUT HE WAS LATER FOUND DEAD DOWNSTREAM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this flash flood warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.5 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 456 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 369 m²/s²
- 0-3 km storm-relative helicity
- 423 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLIX 122228
FFWLIX
LAC051-071-075-087-089-130030-
/O.NEW.KLIX.FF.W.0030.091212T2228Z-091213T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
428 PM CST SAT DEC 12 2009
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN JEFFERSON PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...METAIRIE...MARRERO...KENNER...
HARVEY...GRETNA...AVONDALE...
WESTERN ORLEANS PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...NEW ORLEANS...EAST NEW ORLEANS...
EXTREME NORTHWESTERN PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF BELLE CHASSE...
WEST CENTRAL ST. BERNARD PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF CHALMETTE...
EASTERN ST. CHARLES PARISH IN SOUTHEAST LOUISIANA...
* UNTIL 630 PM CST
* AT 425 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A LARGE RAIN AREA OVER THE GREATER NEW ORLEANS
AREA...MOVING NORTHEAST AT 30 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 2973 9036 3007 9041 3002 9010 3005 9002
3005 9001 3010 8989 2990 8983
$$
24/RR4 follow-up statements
000
WGUS74 KLIX 122250
FFSLIX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
450 PM CST SAT DEC 12 2009
LAC051-071-075-087-089-130030-
/O.CON.KLIX.FF.W.0030.000000T0000Z-091213T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. CHARLES LA-ST. BERNARD LA-JEFFERSON LA-ORLEANS LA-PLAQUEMINES LA-
450 PM CST SAT DEC 12 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CST FOR
EXTREME NORTHWESTERN PLAQUEMINES...WESTERN ORLEANS...NORTHERN
JEFFERSON...WEST CENTRAL ST. BERNARD AND EASTERN ST. CHARLES
PARISHES...
AT 446 PM CST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED STREET
FLOODING IN KENNER...NEW ORLEANS AND MARRERO. THIS STORM CONTINUES
TO PRODUCE VERY HEAVY RAINFALL OVER THE GREATER NEW ORLEANS AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA THROUGH 630 PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 2973 9036 3007 9041 3002 9010 3005 9002
3005 9001 3010 8989 2990 8983
$$
24/RR000
WGUS54 KLIX 130011
FFWLIX
LAC051-071-075-087-089-130330-
/O.EXT.KLIX.FF.W.0030.000000T0000Z-091213T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
611 PM CST SAT DEC 12 2009
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTHERN JEFFERSON PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...METAIRIE...MARRERO...KENNER...
HARVEY...GRETNA...AVONDALE...
WESTERN ORLEANS PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...NEW ORLEANS...EAST NEW ORLEANS...
EXTREME NORTHWESTERN PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF BELLE CHASSE...
WEST CENTRAL ST. BERNARD PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF CHALMETTE...
EASTERN ST. CHARLES PARISH IN SOUTHEAST LOUISIANA...
* UNTIL 930 PM CST
* AT 607 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A LARGE AREA OF THUNDERSTORMS SITUATED OVER THE
WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE THE NEW ORLEANS METRO AREA
INCLUDING METAIRIE...TERRYTOWN...ALGIERS...ARABI...CHALMETTE...NEW
ORLEANS EAST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF ABOUT 1 INCH ARE POSSIBLE IN THE
WARNED AREA...HOWEVER THE EXTENSIVE RAINS FROM EARLIER WILL TAKE
SOME TIME TO DRAIN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. DO NOT PRODUCE WAKES THAT PUSH WATER INTO HOMES AND
BUSINESSES.
&&
LAT...LON 2973 9036 3007 9041 3002 9010 3005 9002
3005 9001 3010 8989 2990 8983
$$
24/RR000
WGUS74 KLIX 130107
FFSLIX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
707 PM CST SAT DEC 12 2009
LAC051-071-075-087-089-130330-
/O.CON.KLIX.FF.W.0030.000000T0000Z-091213T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. CHARLES LA-ST. BERNARD LA-JEFFERSON LA-ORLEANS LA-PLAQUEMINES LA-
707 PM CST SAT DEC 12 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CST FOR
EXTREME NORTHWESTERN PLAQUEMINES...WESTERN ORLEANS...NORTHERN
JEFFERSON...WEST CENTRAL ST. BERNARD AND EASTERN ST. CHARLES
PARISHES...
AT 705 PM CST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED DOZENS OF
HOMES FLOODED IN THE EAST BANK AREAS OF JEFFERSON PARISH.
EMERGENCY MANAGEMENT OFFICIALS ARE URGING ALL TRAVELERS TO NOT DRIVE
INTO FLOODED AREAS. VIOLATORS ARE SUBJECT TO CITATIONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 2973 9036 3007 9041 3002 9010 3005 9002
3005 9001 3010 8989 2990 8983
$$
24/RR000
WGUS54 KLIX 130330
FFWLIX
LAC051-071-075-087-089-130630-
/O.EXT.KLIX.FF.W.0030.000000T0000Z-091213T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
930 PM CST SAT DEC 12 2009
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTHERN JEFFERSON PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...METAIRIE...MARRERO...KENNER...
HARVEY...GRETNA...AVONDALE...
WESTERN ORLEANS PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...NEW ORLEANS...EAST NEW ORLEANS...
EXTREME NORTHWESTERN PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF BELLE CHASSE...
WEST CENTRAL ST. BERNARD PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF CHALMETTE...
EASTERN ST. CHARLES PARISH IN SOUTHEAST LOUISIANA...
* UNTIL 1230 AM CST
* AT 924 PM CST...RAINFALL OF 3 TO 5 INCHES HAS FALLEN ACROSS THE
METRO METRO NEW ORLEANS AREA AND SURROUNDING AREAS. WHILE RAINFALL
HAS DECREASED IN INTENSITY STREET FLOODING WILL LIKELY TO CONTINUE.
ADDITIONAL RAINFALL OF 1 INCH TO LOCALLY 1.5 INCHES IS POSSIBLE THRU
THE EARLY MORNING. THIS ADDITIONAL RAINFALL WILL DELAY IMPROVEMENT
IN FLOODING OF STREETS. AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 2973 9036 3007 9041 3002 9010 3005 9002
3005 9001 3010 8989 2990 8983
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Dec 12, 3:23 PM CST, 1 hour 5 minutes earlier.
Area forecast discussion, Dec 12, 3:23 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
323 PM CST SAT DEC 12 2009
.SHORT TERM...
SURFACE WARM FRONT APPEARS TO BE ASSOCIATED WITH HARDER LINE OF
CONVECTION ORIENTED EAST-WEST AND MOVING NORTH THROUGH THE NEW
ORLEANS METRO AREA AT THIS TIME. A DRY LINE OF SORTS IS ORIENTED
NE-SW FROM MCB TO PTN PROBABLY DUE TO DRIER DEWPOINT AIR BEING
DRAWN TO SURFACE LOW THAT IS CURRENTLY WEAKENING NEAR GALVESTON
BAY. HIGH DEWPOINT AIR ALONG THE LA COAST TO SURGE SLOWLY
NORTHWARD AND PROBABLY INDUCE ADVECTIVE SEA FOG TO OVERTAKE THE
AREA LATER THIS EVENING. WILL HOLD OFF ON ISSUING A PRE-EMPTIVE
DENSE FOG ADVISORY BUT ONE MAY BE NEEDED LATER. CONVECTIVE
RAINFALL MAY OFFSET FOG DEVELOPMENT AND MAKE IT DIFFICULT TO
DETERMINE ACTUAL PLACEMENT OF ADVISORY UNTIL A TREND CAN BE
ESTABLISHED. WILL DROP FLASH FLOOD WATCH FOR PARISHES/COUNTIES
WEST OF DRY LINE FEATURE BUT MAINTAIN THROUGH MIDNIGHT FOR REST OF
WATCH AREA.
WITH LOW FILLING IN AND NO TRUE COLD FRONT TO ATTRIBUTE THE
AIRMASS WILL SIMPLY UNDERGO SLOW MODIFICATION WITH MARINE LAYER
INFLUENCES THROUGH SUNDAY. NO REAL SYNOPTIC SCALE FOCUS FOR
RAINFALL SUNDAY BUT ENOUGH SUBTLE MESOSCALE FEATURES TO MAINTAIN A
30 PERCENT CHANCE THROUGHOUT THE DAY...PRIMARILY OF SHALLOW MARINE
TYPE SHOWERS.
.LONG TERM...
ARCTIC AIRMASS MOVING OUT OF CANADIAN ROCKIES TODAY WILL PUSH
SOUTHEAST AND BRING A STRONG COLD FRONT INTO THE FORECAST AREA
MONDAY NIGHT AND SOUTH OF THE COASTAL WATERS TUESDAY. THE GFS HAS
BACKED OFF WEST GULF LOW GENERATION ON TUESDAY BUT ECMWF SHOWS
RATHER LARGE CYCLOGENESIS WITH CONTINUED WET PATTERN THROUGH MUCH
OF THE WEEK. AT THIS TIME WILL SHOW OPTIMISM FOR SOME DRYING AFTER
COLD FRONTAL PASSAGE INTO AT LEAST MID WEEK...CLOSER TO GFS THOUGH
ECMWF SOLUTION WILL HAVE TO BE CLOSELY MONITORED FOR CONSISTENCY.
&&
.AVIATION...
.AVIATION...
EXPECTING IFR CIGS TO PREVAIL THROUGH MOST OF THE PERIOD...WITH RAIN
AND A FEW THUNDERSTORMS POSSIBLE AT MSY AND GPT THIS EVENING. WHILE
SHOWER AND THUNDERSTORM ACTIVITY SHOULD COME TO AN END OVER NIGHT
TONIGHT...LITTLE IF ANY IMPROVEMENT IN THE CIGS/VSBYS IS EXPECTED
THROUGH SUNDAY MORNING. 95/DM
&&
.MARINE...
GRADIENT WIND APPEARS TO BE ABATING AS WARM FRONT MOVES INLAND.
HAVE DROPPED SMALL CRAFT ADVISORY THIS PACKAGE BUT WILL MAINTAIN
EXERCISE CAUTION UNTIL NEXT MARINE FORECAST ISSUANCE. CONDITIONS
SHOULD DETERIORATE ONCE AGAIN TUESDAY INTO WEDNESDAY WITH ARCTIC
FRONT PASSAGE.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 46 70 55 74 / 80 30 10 70
BTR 53 72 58 74 / 80 30 10 70
MSY 60 73 60 74 / 80 30 10 70
GPT 54 73 59 72 / 80 30 10 50
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...LIVINGSTON...ORLEANS...ST.
CHARLES...ST. JAMES...ST. JOHN THE BAPTIST...ST.
TAMMANY...TANGIPAHOA...UPPER JEFFERSON...UPPER
LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
TERREBONNE...AND WASHINGTON.
GM...NONE.
MS...FLASH FLOOD WATCH UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING ZONES:
HANCOCK...HARRISON...JACKSON...PEARL RIVER...PIKE...AND
WALTHALL.
GM...NONE.
&&
24/RR
95/DMHazardous weather outlook, Dec 12, 11:00 AM CST, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CST SAT DEC 12 2009 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-131215- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1100 AM CST SAT DEC 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT FLASH FLOOD WATCH... SHOWERS AND THUNDERSTORMS IN ASSOCIATION WITH A WARM FRONT MOVING NORTH FROM THE GULF WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL THAT MAY RESULT IN FLASH FLOODING THIS AFTERNOON AND EARLY EVENING. PLEASE REFER TO THE FLASH FLOOD WATCH PRODUCT FOR ADDITIONAL DETAILS. RIVER FLOODING... THE PEARL RIVER AT BOGALUSA AND THE ATCHAFALAYA RIVER AT MORGAN CITY ARE NEAR OR JUST ABOVE FLOOD STAGE. ADDITIONAL RAINFALL EXPECTED TODAY WILL LEAD TO CONTINUED ELEVATED STREAM FLOWS. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS AND RIVER FORECASTS FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA MONDAY AND TUESDAY AS A COLD FRONT AND UPPER AIR DISTURBANCE MOVE INTO THE GULF COAST REGION. THIS SYSTEM WILL ALSO HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL. RIVER FLOODING... SOME AREA RIVERS WILL REMAIN NEAR OR JUST ABOVE FLOOD STAGE. PLEASE REFER TO THE THE LATEST RIVER FLOOD STATEMENTS AND RIVER FORECASTS FOR DETAILS. MARINE HAZARDS... SMALL CRAFT ADVISORIES MAY BE NEEDED FOR HAZARDOUS CONDITIONS TO SMALL CRAFT TUESDAY INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...PLEASE RELAY ANY REPORTS OF STREET FLOODING OR FLASH FLOODING TO THE NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENT. 24/RR
In the hours before
Special weather statement, Dec 12, 1:48 PM CST, 2 hours 40 minutes before
LAZ059-061-063-067>069-122030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 148 PM CST SAT DEC 12 2009 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING JEFFERSON PARISH... LAFOURCHE PARISH...PLAQUEMINES PARISH... AT 146 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR GALLIANO...OR ABOUT OVER GOLDEN MEADOW... MOVING NORTHEAST AT 45 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...LAFITTE... BARATARIA...JEAN LAFITTE...MYRTLE GROVE...POINTE A LA HACHE... TIMBERLANE...TERRYTOWN AND BELLE CHASSE THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. ADDITIONALLY...THE THUNDERSTORM IS PRODUCING FREQUENT LIGHTNING. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. HIGH RAINFALL RATES WITH THIS STORM COULD RESULT IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. 95/DM
Special weather statement, Dec 12, 2:10 PM CST, 2 hours 18 minutes before
LAZ056>059-065-122100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 210 PM CST SAT DEC 12 2009 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING ST. JOHN THE BAPTIST PARISH...ASSUMPTION PARISH...ST. JAMES PARISH...LAFOURCHE PARISH...TERREBONNE PARISH... AT 208 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR STEPHENSVILLE...OR ABOUT 9 MILES SOUTHWEST OF LABADIEVILLE...MOVING NORTHEAST AT 30 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... NAPOLEONVILLE...LABADIEVILLE...SCHRIEVER...THIBODAUX...CONVENT... LUTCHER...GRAMERCY AND GARYVILLE THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO ONE AND ONE HALF INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. 95/DM
Special weather statement, Dec 12, 2:59 PM CST, 1 hour 29 minutes before
LAZ038-040-050-122145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 259 PM CST SAT DEC 12 2009 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING LIVINGSTON PARISH...TANGIPAHOA PARISH...ST. TAMMANY PARISH... AT 258 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF HAMMOND...OR ABOUT OVER SPRINGFIELD...MOVING NORTHEAST AT 30 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... PONCHATOULA...HAMMOND...TICKFAW...INDEPENDENCE...ROBERT...FOLSOM AND COVINGTON THE PRIMARY THREAT FROM THIS STORM HEAVY RAINFALL. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF AROUND ONE INCH IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS AND IN AREAS OF POOR DRAINAGE. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. THIS STORM IS ALSO PRODUCING FREQUENT LIGHTNING. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED. 95/DM
Special weather statement, Dec 12, 4:00 PM CST, 28 minutes before
LAZ060>064-122300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 400 PM CST SAT DEC 12 2009 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING ST. CHARLES PARISH...ST. BERNARD PARISH...JEFFERSON PARISH...ORLEANS PARISH... PLAQUEMINES PARISH... AT 358 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF KENNER...OR ABOUT 4 MILES EAST OF BOUTTE...MOVING NORTHEAST AT 30 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...WAGGAMAN... KENNER...NEW ORLEANS ARMSTRONG AIRPORT...AVONDALE...HARAHAN...BRIDGE CITY...WESTWEGO...MARRERO...METAIRIE...HARVEY...TIMBERLANE... GRETNA...NEW ORLEANS...BELLE CHASSE...TERRYTOWN...LAKEFRONT AIRPORT...CHALMETTE...VIOLET AND EAST NEW ORLEANS THE PRIMARY THREAT FROM THIS STORM WILL BE LOCALLY HEAVY RAINFALL. THIS STORM IS CAPABLE OF PRODUCING RAINFALL AMOUNTS OF OVER ONE INCH IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS AND IN AREAS OF POOR DRAINAGE. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. THIS STORM IS ALSO PRODUCING FREQUENT LIGHTNING. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A FLASH FLOOD WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 95/DM
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 9:02 AM CST | River Flood Warning | LIX | Saint Tammany | 23 days |
| Dec 12, 12:37 PM CST | Small Craft Advisory for Hazardous Seas | LIX | 3 hr | |
| Dec 12, 5:20 PM CST | Areal Flood Advisory | LIX | Lafourche, Saint Charles, Saint James, Saint John the Baptist, Terrebonne | 115 min |
| Dec 12, 5:39 PM CST | Flash Flood Warning | LIX | Orleans, Saint Bernard, Saint Tammany | 2 hr |
| Dec 12, 5:58 PM CST | Areal Flood Advisory | LIX | Livingston, Saint Tammany, Tangipahoa, Washington | 41 hr |
Nearby
Flash Flood Warnings in Louisiana, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.